MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM454515
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 08/31/2022
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2022, this patient presented emergently for treatment of a contained rupture of a zone 0 ascending aortic thoracic aneurysm.The physician decided that best course of action was to open the chest and tie a bifurcated graft from the ascending aorta into the innominate and left carotid and then place an endograft to seal the rupture.After the physician had sewed in a bifurcated graft to the head vessels, he was unable to control the bleeding and decided to implant a gore® tag® conformable thoracic stent graft with active control system (ctag ac) in an antegrade fashion under direct visualization.The aorta was punctured with an 18 gauge needle and a 260cmx.035 glide wire was advanced, and a 90cm bernstein catheter was introduced and a wire exchange was preformed exchanging the glide wire for a lunderquist® 260cmx.035 stiff wire.A gore® dryseal flex introducer sheath (dsf) was advanced 1cm into the aorta and then ctag ac was advanced through the dsf and deployed.There was still bleeding so a second ctag ac was deployed and then ballooned.The physician was still unable to control the bleeding and the decision was made to end their attempts to save the patient.Time of death was called.The physician did not state a cause of death and reports all devices performed as intended with no issues.
 
Additional Manufacturer Narrative
As gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: tgm454515/22346742, udi: (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15407471
Report Number2017233-2022-03309
Device Sequence Number20211864
Product Code MIH
UDI-Device Identifier00733132646999
UDI-Public00733132646999
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Model NumberTGM454515
Device Catalogue NumberTGM454515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale